MAUDE Adverse Event Report: SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. PORTEX TRACHEAL TUBE MAXILLO FACIAL; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. PORTEX TRACHEAL TUBE MAXILLO FACIAL; TUBE, TRACHEAL (W/WO CONNECTOR)
Catalog Number 100/133/065
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3: month and year of event have been provided; day is unknown.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that a cuff leak occurred.This occurred during patient use at the facility.There was a patient involvement and no harm/adverse event reported.There was no disinfection or sterilization, and no infectious disease occurred.
 
Additional Manufacturer Narrative
H3 and h6.Evaluation codes: updated.One device sample was received in used condition, in a plastic bag without the original packing.During visual inspection, damage (scratches) were identified on the surface of the cuff.A leak test was performed, and the sample failed to stay inflated.A leak was confirmed in the cuff.Based on the analysis performed on the sample, the type of scratch observed can be caused when the cuff inflated is in contact with some sharp edge, the unit is observed used, it seems that it got stuck during the intubation process and when pulling the device caused this leak.However, root cause cannot be associated with the manufacturing process since the failure reported could not be reproduced using the tools from assembly process.The issue will be monitored for threshold or escalation.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.

Brand Name
PORTEX TRACHEAL TUBE MAXILLO FACIAL
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key19306231
Report Number9617604-2024-00430
Device Sequence Number12592942
Product Code BTR
UDI-Device Identifier15019315020346
UDI-Public(01)15019315020346(17)280808(10)4421896
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K931735
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number100/133/065
Device Lot Number4421896
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer05/07/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2024
Supplement Date Received by Manufacturer05/13/2024
Initial Report FDA Received Date05/13/2024
Supplement Report FDA Received Date06/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown